Translator Disclaimer
August 2019 Approximation of stochastic processes by nonexpansive flows and coming down from infinity
Vincent Bansaye
Ann. Appl. Probab. 29(4): 2374-2438 (August 2019). DOI: 10.1214/18-AAP1456


This paper deals with the approximation of semimartingales in finite dimension by dynamical systems. We give trajectorial estimates uniform with respect to the initial condition for a well-chosen distance. This relies on a nonexpansivity property of the flow and allows to consider non-Lipschitz vector fields. The fluctuations of the process are controlled using the martingale technics and stochastic calculus.

Our main motivation is the trajectorial description of stochastic processes starting from large initial values. We state general properties on the coming down from infinity of one-dimensional SDEs, with a focus on stochastically monotone processes. In particular, we recover and complement known results on $\Lambda $-coalescent and birth and death processes. Moreover, using Poincaré’s compactification techniques for flows close to infinity, we develop this approach in two dimensions for competitive stochastic models. We thus classify the coming down from infinity of Lotka–Volterra diffusions and provide uniform estimates for the scaling limits of competitive birth and death processes.


Download Citation

Vincent Bansaye. "Approximation of stochastic processes by nonexpansive flows and coming down from infinity." Ann. Appl. Probab. 29 (4) 2374 - 2438, August 2019.


Received: 1 January 2017; Revised: 1 September 2018; Published: August 2019
First available in Project Euclid: 23 July 2019

zbMATH: 07120712
MathSciNet: MR3984256
Digital Object Identifier: 10.1214/18-AAP1456

Primary: 60F15, 60G46, 60J60, 60J75

Rights: Copyright © 2019 Institute of Mathematical Statistics


This article is only available to subscribers.
It is not available for individual sale.

Vol.29 • No. 4 • August 2019
Back to Top